Observations on the effect of levodopa on tardive lingual-facial-buccal dyskinesia

H. L. Klawans, R. R. McKendall

Research output: Contribution to journalArticle

47 Citations (Scopus)

Abstract

A patient with neuroleptic-induced lingual-facial-buccal dyskinesia and minimal drug-induced Parkinsonism was treated with Levodopa. This markedly worsened her abnormal movements. This observation supports the concept that tardive dyskinesias are related to hypersensitivity of dopaminergic receptors to dopamine. It is suggested that Levodopa should be avoided in such patients.

Original languageEnglish (US)
Pages (from-to)189-192
Number of pages4
JournalJournal of the Neurological Sciences
Volume14
Issue number2
DOIs
StatePublished - 1971

Fingerprint

Dyskinesias
Levodopa
Dopamine Receptors
Parkinsonian Disorders
Antipsychotic Agents
Hypersensitivity
Pharmaceutical Preparations
Tardive Dyskinesia

ASJC Scopus subject areas

  • Aging
  • Clinical Neurology
  • Surgery
  • Neuroscience(all)
  • Developmental Neuroscience
  • Neurology

Cite this

Observations on the effect of levodopa on tardive lingual-facial-buccal dyskinesia. / Klawans, H. L.; McKendall, R. R.

In: Journal of the Neurological Sciences, Vol. 14, No. 2, 1971, p. 189-192.

Research output: Contribution to journalArticle

Klawans, H. L. ; McKendall, R. R. / Observations on the effect of levodopa on tardive lingual-facial-buccal dyskinesia. In: Journal of the Neurological Sciences. 1971 ; Vol. 14, No. 2. pp. 189-192.
@article{ced76873356e42dc8e69ce6622efaa31,
title = "Observations on the effect of levodopa on tardive lingual-facial-buccal dyskinesia",
abstract = "A patient with neuroleptic-induced lingual-facial-buccal dyskinesia and minimal drug-induced Parkinsonism was treated with Levodopa. This markedly worsened her abnormal movements. This observation supports the concept that tardive dyskinesias are related to hypersensitivity of dopaminergic receptors to dopamine. It is suggested that Levodopa should be avoided in such patients.",
author = "Klawans, {H. L.} and McKendall, {R. R.}",
year = "1971",
doi = "10.1016/0022-510X(71)90087-6",
language = "English (US)",
volume = "14",
pages = "189--192",
journal = "Journal of the Neurological Sciences",
issn = "0022-510X",
publisher = "Elsevier",
number = "2",

}

TY - JOUR

T1 - Observations on the effect of levodopa on tardive lingual-facial-buccal dyskinesia

AU - Klawans, H. L.

AU - McKendall, R. R.

PY - 1971

Y1 - 1971

N2 - A patient with neuroleptic-induced lingual-facial-buccal dyskinesia and minimal drug-induced Parkinsonism was treated with Levodopa. This markedly worsened her abnormal movements. This observation supports the concept that tardive dyskinesias are related to hypersensitivity of dopaminergic receptors to dopamine. It is suggested that Levodopa should be avoided in such patients.

AB - A patient with neuroleptic-induced lingual-facial-buccal dyskinesia and minimal drug-induced Parkinsonism was treated with Levodopa. This markedly worsened her abnormal movements. This observation supports the concept that tardive dyskinesias are related to hypersensitivity of dopaminergic receptors to dopamine. It is suggested that Levodopa should be avoided in such patients.

UR - http://www.scopus.com/inward/record.url?scp=0015144506&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0015144506&partnerID=8YFLogxK

U2 - 10.1016/0022-510X(71)90087-6

DO - 10.1016/0022-510X(71)90087-6

M3 - Article

VL - 14

SP - 189

EP - 192

JO - Journal of the Neurological Sciences

JF - Journal of the Neurological Sciences

SN - 0022-510X

IS - 2

ER -